MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality control (qc) data was not provided for 24-jun-2020.Qc recovered within acceptable ranges on 25-jun-2020.Siemens discussed with the customer the option of performing a 1:4 offline dilution using d-dimer diluent to confirm results.No system issue was identified.Siemens is investigating the issue.Mdr 9610806-2020-00033 was filed for the discordant d-dimer result obtained on 24-jun-2020.
 
Event or Problem Description
A discordant d-dimer result was obtained on a patient sample on a sysmex ca-660 system using innovance d-dimer reagent.The discordant result was reported to the physician(s).Prior to obtaining the discordant result, the sample was run for d-dimer twice on the sysmex ca-660 system using innovance d-dimer reagent, but the system did not yield numeric results and generated measurement error flags.The following day, the same sample was repeated for d-dimer on the same sysmex ca-660 system using innovance d-dimer reagent, resulting lower.This result was also considered discordant and was not reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant d-dimer results.
 
Additional Manufacturer Narrative
The initial mdr 9610806-2020-00034 on 20-jul-2020.Additional information (21-jul-2020): siemens investigation determined that no mechanical errors occurred at the time of the event and the instrument exhibited acceptable precision.The issue was isolated to one patient sample.Reagent handling or sample handling issues such as inadequate mixing or centrifugation cannot be ruled out.Inadequate mixing can lead to discordant results due to uneven anticoagulant dispersal, microclots, or latent fibrin formation in the plasma portion of the sample.Siemens explained to the customer that for future samples the customer should perform an offline dilution to confirm the result.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2020-00033_s1 was filed for the same issue.Sections b5 and b6 were updated to indicate that the d-dimer+ (ddi+) application was used to obtain the d-dimer result of <3.65 mg/l.
 
Event or Problem Description
A discordant d-dimer result was obtained on a patient sample using the d-dimer+ (ddi+) application on a sysmex ca-660 system using innovance d-dimer reagent.The discordant result was reported to the physician(s).Prior to obtaining the discordant result, the sample was run for ddimer twice on the sysmex ca-660 system using innovance d-dimer reagent, but the system did not yield numeric results and generated measurement error flags.The following day, the same sample was repeated for d-dimer on the same sysmex ca-660 system using innovance d-dimer reagent, resulting lower.This result was also considered discordant and was not reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant d-dimer results.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10295865
Report Number9610806-2020-00034
Device Sequence Number2964460
Product Code DAP
UDI-Device Identifier00842768022814
UDI-Public00842768022814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445981
Device Lot Number49975
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR